U.S. doctors online nowAsk doctors free
Portugal
A 53-year-old female asked:

If given a bilat oopherectomy and aromatose inhibitors for breast cancer would the doctor know that these can cause osteoporosis & what should she do?

3 doctor answers5 doctors weighed in
Dr. John Kayvanfar
Sports Medicine 46 years experience
Refer to answer: Most drs know about this, however sometimes there are not too many choices. Best to minimize the side effects take 800mcg folic acid+ vit d3 1000 iu once a day. Take also whole milk cheese low salt 4 day/ week for brakfast + add no salt butter to cooking with low heath( has vit k2).
Dr. Carlos Encarnacion
Medical Oncology 35 years experience
I would hope so...: You are at risk for bone loss and need to have biannual bone density scans to monitor it. Depending on this, you may need vitamin d and calcium supplements and maybe even bisphosphonates like Boniva (ibandronate) or fosamax. I'm sure your oncologist would know.
Dr. Devon Webster
Medical Oncology 22 years experience
YOU know!: It sounds like you are aware of the risk, so tell your doctor! it is great that you are thinking about this. Yes, you are at risk for losing bone, so you need to know 1. Where you are starting (what your bone density is now) 2. Your vitamin d level, and 3. How much your bone density changes in 1-2 years. Keep up weight-bearing exercise like walking, and keep up the conversation with your doc!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.